Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 45, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 30, 2025, 1:51 PM CDT for 5 counties in Illinois. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2025, 1:51 PM CDT (18:51 UTC)
- Expired
- Mar 30, 2025, 2:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, IL, Coles County, IL, Cumberland County, IL, Edgar County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 128 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 2:00 PM CDT | HAIL 0.75 | Ashmore, IL | Pea to dime size hail reported in Ashmore. |
| Mar 30, 2:00 PM CDT | HAIL 0.75 | Ashmore, IL | Pea to dime size hail reported in Ashmore. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
090
WUUS53 KILX 301851
SVRILX
ILC023-029-035-045-079-301915-
/O.NEW.KILX.SV.W.0045.250330T1851Z-250330T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
151 PM CDT Sun Mar 30 2025
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Eastern Coles County in east central Illinois...
Southern Edgar County in east central Illinois...
Northeastern Jasper County in southeastern Illinois...
Western Clark County in east central Illinois...
Eastern Cumberland County in east central Illinois...
* Until 215 PM CDT.
* At 150 PM CDT, severe thunderstorms were located along a line
extending from near Paris to near Greenup, moving northeast at 50
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Westfield, Casey, and Paris around 155 PM CDT.
Vermilion and Martinsville around 205 PM CDT.
This includes Interstate 70 between mile markers 116 and 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
and east central Illinois.
&&
LAT...LON 3911 8803 3934 8831 3968 8800 3968 8753
3952 8753
TIME...MOT...LOC 1850Z 245DEG 46KT 3962 8778 3927 8819
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BumgardnerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 1:25 PM CDT, 26 minutes earlier. Its key messages:
- The severe storms are expected to be out of the area by 7pm this evening.
- Overnight Tuesday into Wednesday bring the best chances for the next round of severe weather. Outlooks from the SPC have a slight risk (level 2 of 5) for Tuesday night's activity and an enhanced (level 3 of 5) for Wednesday.
- Gusty winds return Wednesday, with gusts around 30-35 knots during the day.
- Multiple round of precipitation are possible through the weekend for southeastern IL.
Area forecast discussion, Mar 30, 1:25 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 125 PM CDT Sun Mar 30 2025 .KEY MESSAGES... - The severe storms are expected to be out of the area by 7pm this evening. - Overnight Tuesday into Wednesday bring the best chances for the next round of severe weather. Outlooks from the SPC have a slight risk (level 2 of 5) for Tuesday night's activity and an enhanced (level 3 of 5) for Wednesday. - Gusty winds return Wednesday, with gusts around 30-35 knots during the day. - Multiple round of precipitation are possible through the weekend for southeastern IL. && .MESOSCALE... Issued at 1246 PM CDT Sun Mar 30 2025 Key Messages... Severe storms are ongoing across portions of east central and southeast Illinois. Damaging straight line winds the primary concern but will need to monitor closely for tornadoes spinning up within the line. Technical Discussion... Early morning convection over southern MO has produced an MCV that is currently lifting across central Illinois near SPI as of 1230PM. In addition, synoptic cold front is in this vicinity approaching the I-55 corridor. A line of severe thunderstorms has developed just ahead of these features lifting northeast into portions of east central and southeast Illinois. Temperatures in the low to mid 70s and dew points in the mid 60s are contributing to MLCAPE in excess of 1000 J/kg ahead of the line of storms with a bullseye of 100-150 J/kg 0-3 km MLCAPE indicating favorable conditions for low-level stretching of any mesos. Instability is coinciding with an area of deep layer shear in excess of 40kt. Storms have quickly congealed and become linear so main focus in the near term will be damaging straight line winds as well as potential mesovortex genesis. 0-3km shear values around 40kt oriented out of the WSW will require line normal component of any bowing segments pointing anywhere between east to north in order to meet the criteria for QLCS 3-ingredients. Deubelbeiss && .DISCUSSION... Issued at 125 PM CDT Sun Mar 30 2025 The line of storms we have been outlooking have fired and are moving eastward across the southern half of IL this afternoon. We are expecting these storms to be out of the CWA by 00z -- exiting out of southeastern IL. All hazards are still expected throughout the event and a Tornado Watch (#70) is in effect through 00z. Monday will be a relaxed day compared to what has been going on. Highs will be in the upper 40s to low 50s, with low temperatures around 30 degrees. Temperatures will rebound by Wednesday back into the 70s. After today's severe weather, we are watching Tuesday night into Wednesday for the next decent chance for severe weather. SPC has us outlooked for a slight risk (level 2 of 5) Tuesday (Day 3) and an enhanced risk (level 3 of 5) Wednesday (Day 4). Thinking is the outlook for Tuesday is for overnight Tuesday into early Wednesday morning, as there looks to potentially be two rounds of severe weather. The overnight round (associated with a warm front) currently doesn't look as impressive as the daytime convection Wednesday. The second round will be firing along the passing cold front and looks to be in the afternoon into the evening. Outside of the storms, Wednesday looks to be another windy one (gusts around 30- 35 knots). Overall the extended will be an active and wet period and start to April, especially for southeastern IL. Several rounds of precipitation look possible for southeastern IL over the weekend, including a slight risk for excessive rainfall on Wednesday and Thursday. Highs will be in the 60s for the entire CWA through the weekend. Copple && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1225 PM CDT Sun Mar 30 2025 A line of storms are moving through central IL this afternoon, primarily impacting DEC and CMI into the evening. PIA may see some light showers this afternoon. Ceilings will drop tonight to MVFR ~1-2kft. By late morning tomorrow, ceilings will rise back to VFR for all sites. Winds will be gusty up to 30-35kt. Southwesterly winds will rotate out of the northwest by this evening behind the cold front. Copple && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 30, 11:57 AM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1157 AM CDT Sun Mar 30 2025 ILZ027>031-036-037-040-041-047>050-311700- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Cass-Menard-Scott-Morgan- 1157 AM CDT Sun Mar 30 2025 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. Light rain will move across the area this afternoon. An isolated thunderstorm with small hail is possible, but severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another strong storm system will impact the Midwest late Tuesday night into Wednesday. Current projections from SPC suggest a 30% probability of severe weather focused Wednesday afternoon and evening. Stay tuned to later forecasts for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-051>057-061>063-066>068-071>073-311700- McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 1157 AM CDT Sun Mar 30 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...This afternoon and tonight. A significant round of convection will develop east of I-55 then quickly track eastward into Indiana by early evening. All severe hazards are possible...including damaging wind gusts in excess of 70mph, hail larger than 2 inches in diameter, and a few tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another strong storm system will impact the Midwest late Tuesday night into Wednesday. Current projections from SPC suggest a 30% probability of severe weather focused Wednesday afternoon and evening. Stay tuned to later forecasts for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon, through 7 pm. Auten
In the hours before
Local storm report, Mar 30, 1:36 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
136 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Tstm Wnd Gst Tolono 39.99N 88.26W
03/30/2025 M55 MPH Champaign IL Emergency Mngr
Pea size hail with 55 mph wind gust at
Tolono.
&&Local storm report, Mar 30, 1:42 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
142 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM Tstm Wnd Gst Philo 40.01N 88.16W
03/30/2025 M50 MPH Champaign IL Emergency Mngr
&&Local storm report, Mar 30, 1:44 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
144 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM Tstm Wnd Gst 2 SSE Urbana 40.08N 88.19W
03/30/2025 M63 MPH Champaign IL Mesonet
Mesonet station FW0668 Urbana Station
Elevation: 748 ft.
&&
07Local storm report, Mar 30, 1:46 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
146 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM Tstm Wnd Gst Willard Airport 40.03N 88.28W
03/30/2025 M68 MPH Champaign IL ASOS
ASOS station KCMI Willard Arpt Station
Elevation: 742 ft.
&&
07Local storm report, Mar 30, 1:51 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
151 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM Tstm Wnd Gst 3 NW Kirksville 39.60N 88.71W
03/30/2025 M47 MPH Moultrie IL Mesonet
Mesonet station FW6864 Sullivan Station
Elevation: 672 ft.
&&
07The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 12:33 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Coles, Douglas, Macon, Moultrie, Piatt and 1 more | 42 min |
| Mar 30, 1:11 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Cumberland, Douglas, Macon, Moultrie and 2 more | 49 min |
| Mar 30, 1:15 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 30 min |
| Mar 30, 1:26 PM CDT | Tornado Warning | ILX | Champaign, Douglas | 21 min |
| Mar 30, 1:40 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper | 35 min |
| Mar 30, 1:44 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 31 min |
| Mar 30, 2:11 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Vermilion | 35 min |
| Mar 30, 2:17 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 43 min |
| Mar 30, 2:52 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 23 min |
| Mar 30, 2:59 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 31 min |
| Mar 30, 3:06 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper | 24 min |
| Mar 30, 3:13 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 32 min |
| Mar 30, 3:28 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Edgar, Jasper | 62 min |
| Mar 30, 3:33 PM CDT | Tornado Warning | ILX | Clay, Richland | 27 min |
| Mar 30, 3:46 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 59 min |
| Mar 30, 4:24 PM CDT | Areal Flood Advisory | ILX | Clay, Jasper, Richland | 3 hr |
| Mar 30, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 10 min |
| Mar 30, 4:40 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence, Richland | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.